Alert archive / Louisiana / Tornado Warnings in 2009
Tornado Warning 124, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Dec 24, 2009, 8:09 AM CST for Catahoula Parish, Concordia Parish, Louisiana. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 24, 2009, 8:09 AM CST (14:09 UTC)
- Expired
- Dec 24, 2009, 8:47 AM CST
- In force
- 38 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Catahoula Parish, LA, Concordia Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 24, 4:50 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 2.2 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 498 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 335 m²/s²
- 0-3 km storm-relative helicity
- 614 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KJAN 241409
TORJAN
LAC025-029-241515-
/O.NEW.KJAN.TO.W.0124.091224T1409Z-091224T1515Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
809 AM CST THU DEC 24 2009
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHWESTERN CATAHOULA PARISH IN NORTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...MONTEREY...LARTO...
CENTRAL CONCORDIA PARISH IN NORTHEAST LOUISIANA...
* UNTIL 915 AM CST
* AT 809 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 16 MILES
SOUTHWEST OF ACME MOVING NORTHEAST AT 35 MPH.
* THE TORNADO WILL BE NEAR...
ACME BY 835 AM CST...
NEW ERA...LARTO AND SLOCUM BY 840 AM CST...
MAYNA BY 845 AM CST...
MONTEREY...DEER PARK...ARCHIE AND WALTERS BY 855 AM CST...
JONESVILLE BY 910 AM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST THURSDAY AFTERNOON
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND SOUTHWESTERN
MISSISSIPPI.
&&
LAT...LON 3149 9201 3168 9197 3152 9150 3146 9151
3140 9146 3138 9149 3143 9153 3142 9157
3132 9150 3127 9154 3127 9164 3120 9159
3112 9170 3114 9172 3121 9168 3123 9178
3130 9190 3129 9194 3123 9192 3124 9200
TIME...MOT...LOC 1409Z 205DEG 32KT 3111 9198
$$
COHEN3 follow-up statements
000
WWUS54 KJAN 241423
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
823 AM CST THU DEC 24 2009
LAC025-029-241515-
/O.CON.KJAN.TO.W.0124.000000T0000Z-091224T1515Z/
CATAHOULA LA-CONCORDIA LA-
823 AM CST THU DEC 24 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 AM CST FOR CENTRAL
CONCORDIA AND SOUTHWESTERN CATAHOULA PARISHES...
AT 823 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
TORNADO WAS LOCATED 8 MILES SOUTHWEST OF ACME MOVING NORTHEAST AT 35
MPH.
THE TORNADO WILL BE NEAR...
ACME BY 835 AM CST...
NEW ERA...LARTO AND SLOCUM BY 840 AM CST...
MAYNA BY 845 AM CST...
MONTEREY...DEER PARK...ARCHIE AND WALTERS BY 855 AM CST...
JONESVILLE BY 905 AM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
DESTRUCTIVE STRAIGHT LINE WINDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST THURSDAY AFTERNOON
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND SOUTHWESTERN
MISSISSIPPI.
&&
LAT...LON 3149 9201 3168 9197 3152 9150 3146 9151
3140 9146 3138 9149 3143 9153 3142 9157
3132 9150 3127 9154 3127 9164 3120 9159
3112 9170 3114 9172 3121 9168 3123 9178
3130 9190 3129 9194 3123 9192 3124 9200
TIME...MOT...LOC 1423Z 205DEG 32KT 3122 9192
$$
COHEN000
WWUS54 KJAN 241430
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
830 AM CST THU DEC 24 2009
LAC025-029-241515-
/O.CON.KJAN.TO.W.0124.000000T0000Z-091224T1515Z/
CATAHOULA LA-CONCORDIA LA-
830 AM CST THU DEC 24 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 AM CST FOR CENTRAL
CONCORDIA AND SOUTHWESTERN CATAHOULA PARISHES...
AT 830 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
TORNADO WAS LOCATED NEAR ACME MOVING NORTHEAST AT 35 MPH.
THE TORNADO WILL BE NEAR...
LARTO AND SLOCUM BY 835 AM CST...
NEW ERA BY 840 AM CST...
MAYNA BY 845 AM CST...
MONTEREY AND WALTERS BY 850 AM CST...
DEER PARK AND ARCHIE BY 855 AM CST...
WILDSVILLE AND JONESVILLE BY 905 AM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
DESTRUCTIVE STRAIGHT LINE WINDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST THURSDAY AFTERNOON
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND SOUTHWESTERN
MISSISSIPPI.
&&
LAT...LON 3149 9201 3168 9197 3152 9150 3146 9151
3140 9146 3138 9149 3143 9153 3142 9157
3132 9150 3127 9154 3127 9164 3120 9159
3112 9170 3114 9172 3121 9168 3123 9178
3130 9190 3129 9194 3123 9192 3124 9200
TIME...MOT...LOC 1430Z 205DEG 32KT 3131 9187
$$
COHEN000
WWUS54 KJAN 241447
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
847 AM CST THU DEC 24 2009
LAC025-029-241452-
/O.CAN.KJAN.TO.W.0124.000000T0000Z-091224T1515Z/
CATAHOULA LA-CONCORDIA LA-
847 AM CST THU DEC 24 2009
...THE TORNADO WARNING FOR CENTRAL CONCORDIA AND SOUTHWESTERN
CATAHOULA PARISHES IS CANCELLED...
THE STORM THAT PROMPTED THE TORNADO WARNING HAS WEAKENED AND IS NO
LONGER CAPABLE OF PRODUCING A TORNADO.
HOWEVER...ADDITIONAL SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING
THE NEXT SEVERAL HOURS...SO CONTINUE TO MONITOR THE LATEST WEATHER
CONDITIONS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST THURSDAY AFTERNOON
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND SOUTHWESTERN
MISSISSIPPI.
LAT...LON 3149 9201 3168 9197 3152 9150 3146 9151
3140 9146 3138 9149 3143 9153 3142 9157
3132 9150 3127 9154 3127 9164 3120 9159
3112 9170 3114 9172 3121 9168 3123 9178
3130 9190 3129 9194 3123 9192 3124 9200
TIME...MOT...LOC 1442Z 205DEG 32KT 3140 9182
$$
COHENWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Dec 24, 4:30 AM CST, 3 hours 39 minutes earlier.
Area forecast discussion, Dec 24, 4:30 AM CST, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
430 AM CST THU DEC 24 2009
...SEVERE WEATHER EXPECTED ACROSS THE REGION TODAY...
.SHORT TERM...TODAY AND TONIGHT...ISENTROPIC UPGLIDE WILL CONTINUE
TO ALLOW SPOTTY LIGHT SHOWERS TO BREAK OUT ACROSS MAINLY CENTRAL AND
EASTERN PORTIONS OF THE FORECAST AREA THROUGH THE EARLY MORNING
HOURS. BY MID AND LATE MORNING...AND ON THROUGH THE AFTERNOON
HOURS...RAIN WILL INCREASE IN BOTH COVERAGE AND INTENSITY FROM WEST
TO EAST...AS WILL THE POTENTIAL FOR SEVERE WEATHER ACROSS THE
ARKLAMISS REGION.
AS A DEEPENING AREA OF LOW PRESSURE LIFTS NORTHEAST ACROSS THE
ARKLATEX TODAY...AND INTO THE MID MISSISSIPPI RIVER VALLEY
TONIGHT...A POWERFUL COLD FRONT WILL SHIFT EAST ACROSS THE CWA.
WITH INSTABILITY AND DEEP LAYER WIND SHEAR INCREASING ALONG AND
AHEAD OF THIS FRONT...SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS AND TORNADOES WILL BE POSSIBLE TODAY...PARTICULARLY
ALONG AND SOUTHWEST OF A GREENVILLE TO MERIDIAN LINE. THE MOST
LIKELY TIME FOR SEVERE WEATHER WILL BE FROM MID-MORNING THROUGH LATE
THIS AFTERNOON...THOUGH AN ISOLATED SEVERE THUNDERSTORM CANNOT BE
RULED OUT DURING THE EARLY MORNING HOURS WEST OF THE MISSISSIPPI
RIVER.
AS THIS ACTIVITY MOVES EAST THIS MORNING...ITS EXPECTED TO GEL INTO
A SQUALL LINE. AS THIS SQUALL LINE SHIFTS EAST ACROSS THE
AREA...ITLL BE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH...ALONG WITH A FEW TORNADOES. ADDITIONALLY...SUPERCELL
THUNDERSTORMS COULD DEVELOP ACROSS THE REGION AHEAD OF THE FRONT...
PARTICULARLY ACROSS SOUTH MISSISSIPPI. THESE STORMS WILL BE CAPABLE
OF PRODUCING DAMAGING WINDS UP TO 80 MPH...TORNADOES...AND LARGE
HAIL.
ALONG WITH THE POTENTIAL FOR SEVERE WEATHER TODAY...HEAVY RAINFALL
WILL BE POSSIBLE ACROSS THE ENTIRE CWA. RAINFALL TOTALS OF 2 TO 4
INCHES WILL BE POSSIBLE ACROSS THE AREA THROUGH THIS AFTERNOON...
WHICH COULD RESULT IN FLASH FLOODING. A FLASH FLOOD WATCH IS IN
EFFECT FOR THE ENTIRE FORECAST AREA THROUGH TODAY.
IN ADDITION...AS THIS POWERFUL STORM SYSTEM SHIFTS CLOSER TO THE
REGION...THE PRESSURE GRADIENT WILL CONTINUE TO TIGHTEN OVER THE
AREA. SOUTHEASTERLY WINDS WILL BE SUSTAINED BETWEEN 20-30 MPH AND
GUSTING AT TIME TO BETWEEN 30-40 MPH TODAY. AS A RESULT...A WIND
ADVISORY IS IN EFFECT FOR WESTERN AND NORTHERN PORTIONS OF THE
AREA...AND A LAKE WIND ADVISORY IS IN EFFECT FOR EAST AND SOUTHEAST
PORTIONS OF THE AREA THROUGH THIS AFTERNOON.
THE FRONT WILL EXIT THE REGION TO THE EAST THIS EVENING. STRONG
COLD ADVECTION WILL ENSUE BEHIND THE FRONT AS TEMPERATURES ACROSS
THE AREA FALL INTO THE MID 30S BY EARLY CHRISTMAS DAY MORNING.
THERE COULD BE SOME LINGERING LIGHT PRECIPITATION ACROSS MY NORTHERN
ZONES DURING THIS TIME. WITH TEMPERATURES HERE NEARING THE FREEZING
MARK...I WONT RULE OUT THE POTENTIAL FOR A FEW FLURRIES TO FALL AT
SOME LOCATIONS ALONG THE HIGHWAY 82 CORRIDOR...BUT AT THE MOMENT NO
ACCUMULATION IS EXPECTED ACROSS THIS AREA. /19/
.LONG TERM...FRIDAY THROUGH WEDNESDAY...BY SUNRISE FRIDAY MORNING
ALL PRECIPITATION IS EXPECTED TO HAVE ENDED BUT CLOUDS AND GUSTY
WINDS WILL REMAIN. A LAKE WIND ADVISORY FOR THE NORTH ALONG WITH
AREA LAKES ELSEWHERE WILL LIKELY BE NEEDED. THE INITIAL UPPER LEVEL
LOW AND SURFACE LOW WILL BE LIFTING NORTH THROUGH THE DAY AND MODELS
STILL SUGGEST THE LOW CLOUDS WILL BEGIN CLEARING FROM THE SOUTHWEST
DURING THE AFTERNOON ALONG WITH LIGHTER WINDS AS THE PRESSURE
GRADIENT RELAXES. A WEAKENED 1018MB CENTER OF HIGH PRESSURE AT THE
SURFACE IS EXPECTED TO SHIFT EAST OVER OUR AREA BY AFTERNOON AS
WELL. TEMPERATURES WILL TOP OUT WELL BELOW NORMAL IN THE LOW TO MID
40S. A SECOND CLOSED LOW WILL BE ROTATING AROUND THE LARGE UPPER
VORTEX FRIDAY NIGHT ESSENTIALLY KEEPING THE CENTER OF THE VORTEX
OVER THE MID MISSISSIPPI VALLEY AND COLD AIR ALOFT OVER OUR REGION.
THE SURFACE HIGH WILL HAVE ELONGATED INTO A RIDGE AXIS ALONG THE
GULF COAST BUT LESS THAN IDEAL RADIATIVE COOLING WILL OCCUR FRIDAY
NIGHT DESPITE THE LIGHT WINDS. THE CORE OF THE UPPER JET WILL ALSO
REMAIN ALONG THE GULF COAST AND A 140KT JET STREAK SHOULD BRING SOME
HIGH CLOUDS TO THE SOUTHERN HALF OF OUR AREA. STILL...TEMPERATURES
SHOULD DROP BELOW FREEZING ACROSS MOST OF THE AREA BY SATURDAY
MORNING. THIS PATTERN WILL CHANGE VERY LITTLE THROUGH SUNDAY AND THE
COOLER THAN NORMAL TEMPERATURES AND DRIER WEATHER WILL LAST THROUGH
THE WEEKEND. HIGHS WILL GENERALLY BE IN THE UPPER 40S TO LOWER 50S
WITH OVERNIGHT LOWS AROUND 30 SATURDAY...SUNDAY AND MONDAY. SUNDAY
INTO MONDAY THE LARGE UPPER VORTEX WILL FINALLY LIFT OUT TO THE
NORTHEAST BUT ANOTHER LARGE CLOSED LOW WILL BE DROPPING SOUTH DOWN
THE WESTERN CONUS. SHORTWAVE RIDGING SURFACE AND ALOFT IS EXPECTED
OVER OUR REGION MONDAY INTO TUESDAY. THIS SHOULD BRING US SOME
WARMER TEMPS TUESDAY ALTHOUGH THE SURFACE HIGH WILL BE CENTERED
NORTH OF OUR REGION KEEPING OUR REGION UNDER A DRY NORTH FLOW. THE
GFS AND ECMWF ARE IN A LITTLE BETTER AGREEMENT THIS MORNING IN
MOVING PRECIPITATION BACK INTO THE REGION LATE TUESDAY...PROBLEM IS
THAT COLD TEMPERATURES ARE EXPECTED IN OUR AREA WITH THE
PRECIPITATION. THE LARGE UPPER LOW THAT WAS DROPPING SOUTH DOWN THE
WESTERN CONUS MONDAY WILL OPEN UP AND SWING EAST THROUGH MID WEEK.
THE ECMWF IS STRONGER WITH THE SHORTWAVE TROUGH THAN THE GFS BY
TUESDAY NIGHT BUT LIGHT RAIN IS EXPECTED TO SPREAD ACROSS OUR AREA
FROM THE SOUTHWEST LATE TUESDAY AND TUESDAY NIGHT. TEMPERATURES WILL
DROP THROUGH THE EVENING AND THERE IS SOME POTENTIAL FOR A WINTRY
MIX OR LIGHT SNOW IN THE NORTH AFTER MIDNIGHT. THERE ARE SIGNIFICANT
DIFFERENCES BETWEEN THE GFS AND ECMWF WEDNESDAY THROUGH THURSDAY
WITH THE POSSIBLE DEVELOPMENT OF A SURFACE LOW OVER THE NORTHERN
GULF AND CONTINUED RAIN CHANCES THROUGH WEDNESDAY INTO THURSDAY. FOR
NOW WL LEAN TOWARD THE GFS WITH SLIGHTLY WARMER TEMPERATURES AND THE
RAIN TAPERING OFF WEDNESDAY NIGHT BEFORE INCREASING FROM THE SOUTH
AGAIN THURSDAY AS ANOTHER SHORTWAVE HELPS DEVELOP A STRONGER SURFACE
LOW OVER THE NORTHERN GULF. THERE MAY AGAIN BE SOME WINTRY MIX
PRECIPITATION WEDNESDAY NIGHT INTO THURSDAY MORNING. /22/
&&
.AVIATION...RAIN CHANCES WILL CONTINUE TO INCREASE FROM WEST TO EAST
ACROSS THE REGION TODAY...ACCOMPANIED BY INCREASING COVERAGE OF
IFR CEILINGS AS A COLD FRONT APPROACHES THE AREA. THE FRONT IS
RATHER STRONG AND A SQUALL LINE IS EXPECTED TO APPROACHING THE
MISSISSIPPI RIVER BY MID/LATE MORNING...WITH DAMAGING WINDS AS WELL
AS THE CHANCE FOR A FEW TORNADOES ACCOMPANYING THIS LINE AS IT MOVES
ACROSS THE ARKLAMISS REGION THROUGH THE DAY. THIS LINE IS EXPECTED
TO EXIT EASTERN MISSISSIPPI BY AROUND 00Z THIS EVENING. SURFACE
WINDS THROUGH THE PERIOD WILL BE STRONG AND BECOMING MORE SOUTHERLY
AHEAD OF THE FRONT...THEN SHIFTING TO FROM THE SOUTHWEST TO WEST
BEHIND THE FRONT AND REMAINING QUITE STRONG THROUGH THE OVERNIGHT
HOURS. /19/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 67 35 43 28 / 100 42 9 12
MERIDIAN 67 37 47 26 / 100 68 10 12
VICKSBURG 63 35 45 28 / 100 34 8 11
HATTIESBURG 70 37 46 28 / 100 51 9 10
NATCHEZ 64 33 45 28 / 100 20 7 10
GREENVILLE 60 34 41 28 / 100 59 10 12
GREENWOOD 60 35 41 28 / 100 63 11 13
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR MSZ018-019-025>042-
047-053-059-060.
FLASH FLOOD WATCH FROM NOON CST TODAY THROUGH THIS AFTERNOON FOR
MSZ028>033-037>039-043>046-048>052-054>058-061>066-072>074.
FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR MSZ018-019-025>027-
034>036-040>042-047-053-059-060.
LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR MSZ043>046-
048>052-054>058-061>066-072>074.
LA...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR LAZ007>009-015-016-
023>026.
FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR LAZ007>009-015-016-
023>026.
AR...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR ARZ074-075.
FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR ARZ074-075.
&&
19/22/19Hazardous weather outlook, Dec 24, 6:03 AM CST, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 603 AM CST THU DEC 24 2009 ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025-034>036-040>042- 047-251215- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON- HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-WARREN- 603 AM CST THU DEC 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND PORTIONS OF CENTRAL MISSISSIPPI...NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT... SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS...A FEW TORNADOES...AND LARGE HAIL ARE POSSIBLE TODAY. HEAVY RAINFALL WILL ALSO ACCOMPANY THESE THUNDERSTORMS. THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE FROM MID MORNING THROUGH MID AFTERNOON...THOUGH A FEW SEVERE THUNDERSTORMS CANNOT BE RULED OUT DURING THE EARLY MORNING HOURS WEST OF THE MISSISSIPPI RIVER. A POWERFUL STORM SYSTEM AND AN ASSOCIATED COLD FRONT WILL SWEEP ACROSS THE REGION TODAY. ALONG AND AHEAD OF THE FRONT...VERY STRONG WINDS THROUGHOUT THE ATMOSPHERE WILL COMBINE WITH INCREASING INSTABILITY TO SUPPORT THE DEVELOPMENT OF SEVERE THUNDERSTORMS. ONE OR MORE LINES OF THUNDERSTORMS WILL MOVE ACROSS THE OUTLOOK AREA DURING THE DAY. THESE LINES WILL BE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH...ALONG WITH A FEW TORNADOES. ADDITIONALLY...SUPER CELL THUNDERSTORMS COULD DEVELOP ACROSS THE REGION DURING THIS TIME. THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...TORNADOES...AND LARGE HAIL. TOTAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE ALSO EXPECTED ACROSS THE OUTLOOK AREA TODAY...WHICH COULD RESULT IN FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR THE REGION THROUGH THIS AFTERNOON. IN ADDITION...SUSTAINED SOUTH TO SOUTHEASTERLY WINDS OF 15 TO 25 MPH ARE EXPECTED...WITH WINDS BECOMING BECOME SOUTH AT 25 TO 35 MPH ACROSS THE MISSISSIPPI DELTA THROUGH THE DAY. WIND GUSTS TO 35 MPH WILL BE POSSIBLE ACROSS THE REGION...EXCEPT TO 40 MPH ACROSS THE MISSISSIPPI DELTA. AS A RESULT...A LAKE WIND ADVISORY IS IN EFFECT THROUGH TODAY...WITH A WIND ADVISORY IN EFFECT FOR THE MISSISSIPPI DELTA REGION. GUSTY WINDS WILL CONTINUE TONIGHT...BUT BECOME MORE WESTERLY BEHIND THE COLD FRONT. THIS WILL AGAIN RESULT IN A ROUGH CHOP ON AREA LAKES. .DAYS TWO THROUGH SEVEN...CHRISTMAS DAY THROUGH NEXT WEDNESDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED TODAY. LAZ024>026-MSZ043>046-048>066-072>074-251215- CATAHOULA-TENSAS-CONCORDIA-MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS- RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH- JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 603 AM CST THU DEC 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHERN MISSISSIPPI...AND PORTIONS OF EASTERN LOUISIANA. .DAY ONE...TODAY AND TONIGHT... SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS...A FEW TORNADOES...AND LARGE HAIL ARE POSSIBLE TODAY. HEAVY RAINFALL WILL ALSO ACCOMPANY THESE THUNDERSTORMS. THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE FROM MID MORNING THROUGH LATE THIS AFTERNOON...THOUGH A FEW SEVERE THUNDERSTORMS CANNOT BE RULED OUT DURING THE EARLY MORNING HOURS WEST OF THE MISSISSIPPI RIVER. A POWERFUL STORM SYSTEM AND AN ASSOCIATED COLD FRONT WILL SWEEP ACROSS THE REGION TODAY. ALONG AND AHEAD OF THE FRONT...VERY STRONG WINDS THROUGHOUT THE ATMOSPHERE WILL COMBINE WITH INCREASING INSTABILITY TO SUPPORT THE DEVELOPMENT OF SEVERE THUNDERSTORMS. ONE OR MORE LINES OF THUNDERSTORMS WILL MOVE ACROSS THE OUTLOOK AREA DURING THIS TIME. THESE LINES WILL BE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH...ALONG WITH A FEW TORNADOES. ADDITIONALLY...SUPER CELL THUNDERSTORMS COULD DEVELOP ACROSS THE REGION AHEAD OF THE COLD FRONT. THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...TORNADOES...AND LARGE HAIL. A SLIGHT CHANCE FOR PARTICULARLY DAMAGING WINDS OF UP TO 80 MPH AND PERHAPS A STRONG TORNADO WILL EXIST ACROSS SOUTHERN MISSISSIPPI LATE THIS MORNING AND INTO THIS AFTERNOON. TOTAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED ACROSS THE OUTLOOK AREA TODAY...WHICH COULD RESULT IN FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR THE REGION THROUGH THIS AFTERNOON. IN ADDITION...SUSTAINED SOUTH TO SOUTHEAST WINDS OF 15 TO 25 MPH ARE EXPECTED...WITH WINDS BECOMING BECOME SOUTH AT 25 TO 35 MPH OVER AREAS ALONG THE MISSISSIPPI RIVER THROUGH THE DAY. WIND GUSTS BETWEEN TO 35 AND 40 MPH WILL ALSO BE POSSIBLE ACROSS THIS REGION. AS A RESULT... A LAKE WIND ADVISORY IS IN EFFECT THROUGH TODAY...WITH A WIND ADVISORY IN EFFECT FOR LOCATIONS ALONG THE MISSISSIPPI RIVER. GUSTY WINDS WILL CONTINUE TONIGHT...BUT BECOME MORE WESTERLY BEHIND THE COLD FRONT. THIS WILL AGAIN RESULT IN A ROUGH CHOP ON AREA LAKES. .DAYS TWO THROUGH SEVEN...CHRISTMAS DAY THROUGH NEXT WEDNESDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED TODAY. MSZ026>033-037>039-251215- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- ATTALA-WINSTON-NOXUBEE- 603 AM CST THU DEC 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN PORTIONS OF CENTRAL AND EASTERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT... SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS...AS WELL AS ONE OR TWO TORNADOES...IS POSSIBLE OVER THE OUTLOOK AREA TODAY. HEAVY RAINFALL IS ALSO POSSIBLE WITH THESE THUNDERSTORMS. THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE FROM THE EARLY TO LATE AFTERNOON HOURS. A POWERFUL STORM SYSTEM AND AN ASSOCIATED COLD FRONT WILL SWEEP ACROSS THE REGION TODAY. ALONG AND AHEAD OF THE FRONT...VERY STRONG WINDS THROUGHOUT THE ATMOSPHERE WILL COMBINE WITH INCREASING INSTABILITY TO SUPPORT THE DEVELOPMENT OF SEVERE THUNDERSTORMS. ONE OR MORE LINES OF THUNDERSTORMS WILL MOVE ACROSS THE OUTLOOK AREA DURING THE DAY. THESE LINES WILL BE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH...ALONG WITH ONE OR TWO TORNADOES. TOTAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED ACROSS THE OUTLOOK AREA...WHICH COULD RESULT IN FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR THE REGION THROUGH THIS AFTERNOON. IN ADDITION...SUSTAINED SOUTH TO SOUTHEAST WINDS OF 20 TO 25 MPH... WITH WIND GUSTS APPROACHING 40 MPH WILL BE POSSIBLE ACROSS THE OUTLOOK AREA TODAY. AS A RESULT...A WIND ADVISORY IS IN EFFECT FOR TODAY. GUSTY WINDS WILL CONTINUE TONIGHT...BUT BECOME MORE WESTERLY BEHIND THE COLD FRONT. THIS WILL AGAIN RESULT IN A ROUGH CHOP ON AREA LAKES. .DAYS TWO THROUGH SEVEN...CHRISTMAS DAY THROUGH NEXT WEDNESDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED TODAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 19
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 7:34 AM CST | Severe Thunderstorm Warning | JAN | Catahoula, Concordia, Franklin | 33 min |
| Dec 24, 8:02 AM CST | Flash Flood Warning | JAN | Morehouse, Richland, West Carroll | 4 hr |
| Dec 24, 8:52 AM CST | Severe Thunderstorm Warning | JAN | Morehouse | 53 min |
| Dec 24, 9:02 AM CST | Flash Flood Warning | JAN | East Carroll, Franklin, Madison, Tensas | 3 hr |
| Dec 24, 9:10 AM CST | Tornado Warning | JAN | Morehouse | 54 min |
| Dec 24, 9:19 AM CST | Severe Thunderstorm Warning | JAN | Catahoula, Concordia | 56 min |
| Dec 24, 9:25 AM CST | Severe Thunderstorm Warning | JAN | Franklin, Morehouse, Richland | 65 min |
| Dec 24, 9:35 AM CST | Tornado Warning | JAN | Catahoula, Concordia, Franklin, Tensas | 41 min |
| Dec 24, 9:38 AM CST | Severe Thunderstorm Warning | JAN | Morehouse, West Carroll | 24 min |
| Dec 24, 9:45 AM CST | Severe Thunderstorm Warning | JAN | Concordia, Tensas | 60 min |
| Dec 24, 10:08 AM CST | Severe Thunderstorm Warning | JAN | Franklin, Morehouse, Richland, West Carroll | 67 min |
| Dec 24, 10:17 AM CST | Severe Thunderstorm Warning | JAN | Franklin, Madison, Richland, Tensas | 58 min |
| Dec 24, 10:20 AM CST | River Flood Warning | JAN | Franklin | 6 days |
| Dec 24, 10:32 AM CST | Severe Thunderstorm Warning | JAN | East Carroll, Madison, West Carroll | 58 min |
| Dec 24, 3:32 PM CST | Areal Flood Warning | JAN | Morehouse | 12 hr |
| Dec 24, 5:00 PM CST | Lake Wind Advisory | JAN | Catahoula, Concordia, East Carroll, Franklin, Madison, Morehouse and 3 more | 21 hr |
Nearby
Tornado Warnings in Louisiana, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.